Alert archive / Louisiana / Special Marine Warnings in 2012

Special Marine Warning 39, NWS Lake Charles, LA

April 2, 2012

NWS Lake Charles, LA issued this special marine warning at Apr 2, 2012, 8:22 AM CDT. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2012, 8:22 AM CDT (13:22 UTC)
Expired
Apr 2, 2012, 9:30 AM CDT
In force
68 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Apr 2, 7:32 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 2, 7:32 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 AM CDT MON APR 2 2012

.DISCUSSION...
12Z TAFS

&&

.AVIATION...
A FEW SHOWERS AND MINOR REDUCTIONS IN VISIBILITY WERE SEEN THIS
MORNING BUT LIFT APPEARED TO BE STRONG ENOUGH TO PREVENT ANY
SIGNIFICANT FOG FROM DEVELOPING.

A PERSISTANT MCS CONTINUES TO PUSH EAST ACROSS COASTAL PORTIONS
OF TEXAS THIS MORNING. EXPECT THIS ACTIVITY TO REACH OUR AREA
LATER THIS MORNING AND BEGIN IMPACTING TERMINALS FROM WEST TO
EAST. EXACT TIMING OF THUNDERSTORM ACTIVITY IS SOMEWHAT UNCERTAIN
BUT BASED ON MOVEMENT OVER THE LAST SEVERAL HOURS...EXPECT BPT TO
BEGIN SEEING EFFECTS BY 15Z.

SOME PRECIPITATION LOADING HAS BEEN NOTED WITH SHOWERS AND
THUNDERSTORMS EARLIER THIS MORNING. THE THREAT FOR DOWNBURSTS
WILL EXIST AT ALL SITES IN AND AROUND DEVELOPING THUNDERSTORMS. IN
ADDITION THE THREAT WILL EXIST FOR THE DEVELOPMENT OF HAIL.

BY LATE THIS EVENING A BREAK IN THE ACTIVITY IS EXPECTED. SOME
GUIDANCE ATTEMPTS TO DEVELOP FOG BY EARLY TOMORROW MORNING BUT
GIVEN THEIR DISAGREEMENT I OPTED TO HOLD OFF FOR THE TIME BEING.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LOOKS TO BE IN STORE
FOR TUESDAY AS AN UPPER LOW PUSHES OUT OF THE DESERT SOUTHWEST AND
INTO THE PLAINS.

&&

66

.PREV DISCUSSION... /ISSUED 511 AM CDT MON APR 2 2012/

DISCUSSION...
LATEST WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED A
DIGGING UPPER TROF ACROSS THE WESTERN CONUS...WITH A DOWNSTREAM
RIDGE STRETCHING FROM THE UPPER MIDWEST INTO THE NORTHEAST GULF
COAST REGION. A SMALL AND RELATIVELY WEAK MID/UPPER LOW WAS NOTED
AHEAD OF THE WRN CONUS TROF OVER SE TX...IN THE GENERAL VICINITY
OF COLLEGE STATION.

SHORT TERM FORECAST PRESENTS QUITE A CONUNDRUM AS IT IS DOMINATED
BY MESOSCALE FEATURES WHICH HAVE EITHER BEEN POORLY INITIALIZED
OR MISSED COMPLETELY BY HIGH RESOLUTION MODELS AND
ENSEMBLES...NEVERMIND THEIR GLOBAL COUSINS.

A NWD PROPAGATING GRAVITY WAVE FROM CONVECTIVE ACTIVITY THAT
DECAYED OVER THE GOMEX YESTERDAY HAS SERVED AS A FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS AND
ADJACENT COUNTIES/PARISHES THIS MORNING. THE 4KM WRF DID SHOW THIS
ACTIVITY...BUT WAS TOO FAST AND MAINTAINED IT TOO FAR
INLAND...ITS 09Z DEPICTION HAVING A BROKEN LINE OF CONVECTION
STRETCHING FROM JASPER TO ALEXANDRIA. IT APPEARS TO BE DOING A
LITTLE BETTER WITH THE LINE OF CONVECTION WEST OF CORPUS...BUT IN
THIS CASE SEEMS A BIT SLOW. THE SREF FARED BETTER WITH THE
ACTIVITY OFF OUR COAST...BUT IS COMPLETELY MISSING THE CONVECTION
OVER S TEXAS.

IN ANY CASE...COVERAGE/INTENSITY CLOSER TO HOME HAS DECREASED A
BIT PER RADAR AND SATELLITE IMAGERY...AND THIS IS WHERE THE
DIFFICULTIES BEGIN. THE SREF AND GLOBAL MODELS SUGGEST THAT
COVERAGE SHOULD BE ON THE INCREASE...WHILE THE HREF AND 4KM WRF
INDICATE A RELATIVE LULL IN ACTIVITY UNTIL LATE THIS MORNING INTO
THE AFTERNOON AS THE S TX CONVECTION HEADS TWD THE ENE.  MY GUESS
IS THAT SOMETHING IN BETWEEN WILL PLAY OUT...WITH AT LEAST SOME
ACTIVITY CONTINUING THROUGH THE MORNING HOURS...WHILE MORE ROBUST
AND WIDESPREAD CONVECTION OCCURS THIS AFTERNOON...EITHER FROM THE
S TX CONVECTION OR FROM NEW/ADDITIONAL DEVELOPMENT AHEAD OF THE
MID/UPPER LOW...WHICH IS PROGGED TO KICK OUT TO THE NORTHEAST
AHEAD OF THE DIGGING WEST COAST TROF. BOTTOM LINE IS THE LIKELY
POPS I INHERITED WILL BE MAINTAINED AS IS.

DECENT INSTABILITY AND MARGINALLY SUFFICIENT SHEAR PROGS HAVE
PROMPTED SPC TO OUTLINE A GOOD PART OF THE AREA IN A SLIGHT RISK
OF SEVERE WEATHER FOR TODAY. DAMAGING WINDS AND/OR LARGE HAIL
WOULD BE THE PRIMARY SEVERE WEATHER HAZARDS. GIVEN THE OVERALL LOW
DEGREE OF CONFIDENCE IN EXACTLY WHAT WILL TRANSPIRE...I HAVE HELD
SEVERE WORDING OUT OF THE ZFP FOR THE TIME BEING.

A BRIEF BREAK IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
TONIGHT IN THE WAKE OF THE MID/UPPER LOW...BEFORE CHANCES START TO
RAMP UP AGAIN TUESDAY AS SYNOPTIC SCALE LIFT INCREASES WITH THE
APPROACH OF THE WRN CONUS TROF...WHICH IS PROGGED TO CUT OFF TODAY
OVER THE FOUR CORNERS AND MEANDER SLOWLY EASTWARD TWD THE TX/OK
PANHANDLES BY TUESDAY. THE PROBABILITY WILL INCREASE FURTHER LATE
TUESDAY INTO WEDNESDAY AS THE LOW LIFTS OUT INTO THE PLAINS AND
ITS ASSOCIATED SFC BOUNDARY MOVES INTO THE REGION.

DRIER AIR IS PROGGED TO MOVE INTO THE AREA FROM WEST TO EAST IN
THE WAKE OF THIS FEATURE...THOUGH THIS IS WHERE THE GLOBAL MODELS
BEGIN TO DIVERGE A BIT...WITH THE GFS MAINTAINING AN ACTIVE MOIST
TONGUE OVER THE SOUTHERN HALF OR SO OF THE AREA INTO
THURSDAY...WHILE THE ECMWF DRIES US OUT. FOR NOW WILL HANG
ONTO SILENT 10S AND CONTINUE TO MONITOR TRENDS. THIS MODEL
DIVERGENCE CONTINUES TO GROW HEADING THROUGH THE REST OF THE
WEEK...WITH THE GFS HOLDING A RIDGE OVER THE SE CONUS INTO EARLY
NEXT WEEK WHILE THE ECMWF QUICKER TO BREAK IT DOWN. CHANGES WERE
KEPT TO A MINIMUM.

MARINE...
A DOME OF HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL
MAINTAIN A SOUTHERLY WIND REGIME ACROSS THE NORTHWEST GULF OF
MEXICO. PASSING DISTURBANCES ALOFT WILL SET OFF SHOWERS AND
THUNDERSTORMS OVER THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  81  69  83  69  83 /  60  20  40  50  40
KBPT  82  69  81  70  83 /  60  20  40  50  30
KAEX  81  65  83  66  81 /  60  30  40  50  30
KLFT  82  68  84  68  82 /  60  20  40  40  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 2, 5:38 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 AM CDT MON APR 2 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
538 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES
THROUGH THE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED EITHER
DAY AT THIS TIME...THOUGH THERE IS A LEAST A VERY LOW RISK.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS POSSIBLE TODAY.

GMZ430-432-435-450-452-455-470-472-475-031045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
538 AM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS THE OUTLOOK AREA TODAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY
AND WEDNESDAY AS A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVES
THROUGH THE PLAINS. NO ORGANIZED SEVERE WEATHER IS EXPECTED EITHER
DAY AT THIS TIME...THOUGH THERE IS A LEAST A VERY LOW RISK.

.SPOTTER INFORMATION STATEMENT...
MARINE INTERESTS SHOULD BE ALERT FOR THUNDERSTORM ACTIVITY
TODAY...AND BE PREPARED TO SEEK SAFE HARBOR SHOULD SPECIAL MARINE
WARNINGS BE ISSUED.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:07 AM CDTSpecial Marine WarningLCH53 min
Apr 2, 9:44 AM CDTSpecial Marine WarningLCH61 min
Apr 2, 10:31 AM CDTSpecial Marine WarningLCH59 min
Apr 2, 10:37 AM CDTSpecial Weather StatementLCHBeauregard, Calcasieu, Cameron, Jefferson Davis53 min
Apr 2, 11:17 AM CDTSpecial Marine WarningLCH58 min
Apr 2, 11:27 AM CDTSpecial Weather StatementLCHAcadia, Allen, Evangeline, Lafayette, Vermilion, Vernon63 min
Apr 2, 11:55 AM CDTSpecial Marine WarningLCH65 min
Apr 2, 12:19 PM CDTSevere Thunderstorm WarningLCHRapides45 min
Apr 2, 12:36 PM CDTSpecial Weather StatementLCHAvoyelles, Iberia, Lafayette, Saint Landry54 min
Apr 2, 12:59 PM CDTSpecial Marine WarningLCH61 min
Apr 2, 1:21 PM CDTSpecial Weather StatementLCHAvoyelles, Iberia, Saint Martin, St. Mary39 min
Apr 2, 1:57 PM CDTSpecial Weather StatementLCHSaint Martin, St. Mary63 min
Apr 2, 9:14 AM CDTSpecial Weather StatementLCHHardin, Jefferson61 min
Apr 2, 9:45 AM CDTSpecial Weather StatementLCHJasper, Orange, Tyler60 min
Apr 2, 1:59 PM CDTSpecial Weather StatementLCHHardin61 min

Nearby

Special Marine Warnings in Louisiana, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.